MAUDE Adverse Event Report: ORTHOFIX CETRA; 4.0MM X 16MM PRIMARY SEMI-CONSTRAINED SELF DRILLING SCREW

ORTHOFIX CETRA; 4.0MM X 16MM PRIMARY SEMI-CONSTRAINED SELF DRILLING SCREW
Model Number 19-6516
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not returning for investigation.Rep stated that the two inferior screws failed locking mechanism was removed and then discarded per banner policy.The 4-level plate assembly (pn:19-0478 ln: e12) was not returned for investigation.However, based on the x-ray image provided it can be confirmed that a screw is backing out and the locking tab has pulled away from the plate.It is possible the locking tab could have been subjected to overload by leaving the screws proud causing the locking tab to stress at fillet which is a weaker cross section of the design.However, with the limited available information and the device not returned for examination, the root cause of the product complaint cannot be determined.A review of the product dhr showed that all inspections met design specifications.A review of ncmr databases did not reveal any nonconformances related to this investigation.
 
Event or Problem Description
It was reported that the patient went in for a 6 week follow up.Patient hardware was intact.At 4 months a locking mechanism failed.Two inferior screws and failed locking mechanism were removed and discarded per banner hospital policy.Device not returning.A revision was performed on (b)(6) 2024.No known non-union.No issues intraoperatively.Patient had no fall or any acute injury.
 
Additional Manufacturer Narrative
Device is not returning for investigation.Rep stated that the two inferior screws failed locking mechanism was removed and then discarded per banner policy.The 4-level plate assembly (pn:19-0478 ln: e12) was not returned for investigation.However, based on the x-ray image provided it can be confirmed that a screw is backing out and the locking tab has pulled away from the plate.It is possible the locking tab could have been subjected to overload by leaving the screws proud causing the locking tab to stress at fillet which is a weaker cross section of the design.However, with the limited available information and the device not returned for examination, the root cause of the product complaint cannot be determined.A review of the product dhr showed that all inspections met design specifications.A review of ncmr databases did not reveal any nonconformance's related to this investigation.
 
Event or Problem Description
It was reported that the patient went in for a 6 week follow up.Patient hardware was intact.At 4 months a locking mechanism failed.Two inferior screws and failed locking mechanism were removed and discarded per banner hospital policy.Device not returning.A revision was performed on (b)(6)2024.No known non-union.No issues intraoperatively.Patient had no fall or any accute injury.Rev.1 correct component code to 568 screws.

Brand Name
CETRA
Common Device Name
4.0MM X 16MM PRIMARY SEMI-CONSTRAINED SELF DRILLING SCREW
Manufacturer (Section D)
ORTHOFIX
3451 plano parkway
lewisville TX 75056
Manufacturer (Section G)
ORTHOFIX
3451 plano pkwy
lewisville TX 75056
Manufacturer Contact
james stephens
3451 plano parkway
lewisville, TX 75056
MDR Report Key20249342
Report Number2183449-2024-00014
Device Sequence Number20658305
Product Code KWQ
UDI-Device Identifier18257200134946
UDI-Public18257200134946
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K162638
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number19-6516
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale